MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-NT-SST
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during either a peripherally inserted central catheter (picc) or port insertion, the micropuncture transitionless access set wire guide unravelled as it was removed.The physician was able to remove the entire micropuncture transitionless access set and wire guide, and proceeded to use another set to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used micropuncture transitionless access set was returned with only the wire guide and needle.The wire guide was inserted through the needle, and the distal solder was not connected to the core wire.The distal end of the wire was observed to be elongated and separated from the soldered area.The length of the core was measured to be 40.2 centimeters (cm), and the overall length was 91.6 cm.The wire guide diameter was 0.01198 inches.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.There is no evidence that the product was damaged upon opening.Review of the device history record of the finished product shows two nonconforming events that could contribute to this failure mode.The affected parts were rejected.A complaint history search revealed that there were no other reported complaints for this lot number.Per labeling on the wire guide holder, "withdrawal or manipulation of distal spring coil portion of wire guide through needle tip may result in breakage and/or damage." based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7013860
Report Number1820334-2017-03736
Device Sequence Number944715
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)200703(10)8037270
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-NT-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1